MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK
Model Number 48360T-08
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, the sureform 60 stapler instrument installed with the black reload was used for bronchial dissection.After staple fire, three outer staples were not formed and came off.At the time of the issue, the user stated that the system displayed the "tissue too thick to continue" prompt.The surgeon stated that the tissue being stapled was thick.Troubleshooting was performed by replacing into another instrument to complete the surgical task and this resolved the issue.Following this, the user continued the procedure with no further issue reported.No fragment fell into the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information regarding the reported event: inspection was conducted prior to use.At the time of the event, user confirmed that the tissue too thick to continue was displayed and b type malformed staples were found.The surgeon used 3rd party device (tachosil tissue sealing sheet).No staple line leakage confirmed.
 
Additional Manufacturer Narrative
Based on the current information provided, the cause of the patient¿s intra-operative complication is unknown.Intuitive surgical, inc.(isi) has not received the instruments and reloads involved with this complaint.Therefore, the root cause of the alleged customer reported failure mode cannot be determined.A follow-up mdr will be submitted if additional information is received.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015664
Report Number2955842-2023-14781
Device Sequence Number6928667
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(10)L90210420
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360T-08
Device Catalogue Number48360T
Device Lot NumberL90210420
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale